Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX

April 30, 20254 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2025, 5:56 PM CDT for 4 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2025, 5:56 PM CDT (22:56 UTC)
Expired
Apr 30, 2025, 6:40 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Atascosa County, TX, Bexar County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:17 PM CDTHAIL 15 Se China Grove, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2005 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS54 KEWX 302256
SVREWX
TXC013-029-187-493-010000-
/O.NEW.KEWX.SV.W.0063.250430T2256Z-250501T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
556 PM CDT Wed Apr 30 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Guadalupe County in south central Texas...
  North central Atascosa County in south central Texas...
  Northwestern Wilson County in south central Texas...
  Southeastern Bexar County in south central Texas...

* Until 700 PM CDT.

* At 556 PM CDT, a severe thunderstorm was located near Leming, or 10
  miles northeast of Poteet, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Antonio, Schertz, Cibolo, Converse, Universal City, Live Oak,
  Selma, Randolph AFB, Kirby, St. Hedwig, Elmendorf, La Vernia, China
  Grove, New Berlin, Zuehl, Calaveras Lake, Leming, Sandy Oaks, Buena
  Vista, and Martinez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2903 9837 2909 9861 2958 9831 2943 9788
TIME...MOT...LOC 2256Z 220DEG 30KT 2914 9844 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tran
3 follow-up statements
103 
WWUS54 KEWX 302313
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
613 PM CDT Wed Apr 30 2025

TXC013-302321-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Atascosa TX-
613 PM CDT Wed Apr 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for 
northern Atascosa County. A severe thunderstorm warning remains in 
effect for eastern Atascosa County.

LAT...LON 2912 9842 2917 9856 2958 9831 2943 9788
      2909 9829
TIME...MOT...LOC 2311Z 220DEG 30KT 2924 9834 

$$

TXC029-187-493-010000-
/O.CON.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Guadalupe TX-Wilson TX-Bexar TX-
613 PM CDT Wed Apr 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN GUADALUPE...NORTHWESTERN WILSON AND SOUTHEASTERN
BEXAR COUNTIES...

At 611 PM CDT, a severe thunderstorm was located over Elmendorf, or
10 miles southeast of Stinson Municipal Airport, moving northeast at
35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Elmendorf and Calaveras Lake around 615 PM CDT.
  St. Hedwig around 625 PM CDT.
  La Vernia and New Berlin around 635 PM CDT.
  Zuehl around 640 PM CDT.
  Cibolo around 645 PM CDT.

Other locations impacted by this severe thunderstorm include
Martinez, Mitchell Lake, Losoya, Parita, Southton, Canada Verde,
Sayers, Friendly Corner, Thelma, and Sandy Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2912 9842 2917 9856 2958 9831 2943 9788
      2909 9829
TIME...MOT...LOC 2311Z 220DEG 30KT 2924 9834 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tran/Runyen
936 
WWUS54 KEWX 302324
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
624 PM CDT Wed Apr 30 2025

TXC029-187-493-010000-
/O.CON.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Guadalupe TX-Wilson TX-Bexar TX-
624 PM CDT Wed Apr 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN GUADALUPE...NORTH CENTRAL WILSON AND EAST CENTRAL
BEXAR COUNTIES...

At 624 PM CDT, a severe thunderstorm was located near St. Hedwig, or
8 miles south of Converse, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Schertz, Cibolo, St. Hedwig, and Zuehl around 630 PM CDT.
  New Berlin around 635 PM CDT.

Other locations impacted by this severe thunderstorm include Adkins,
Sayers, Martinez, Friendly Corner, Parita, and Brooks City Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2927 9815 2933 9846 2958 9831 2946 9798
TIME...MOT...LOC 2324Z 214DEG 30KT 2940 9826 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tran/Runyen
480 
WWUS54 KEWX 302340
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
640 PM CDT Wed Apr 30 2025

TXC029-187-493-302349-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Guadalupe TX-Wilson TX-Bexar TX-
640 PM CDT Wed Apr 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE...NORTH
CENTRAL WILSON AND EAST CENTRAL BEXAR COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

LAT...LON 2927 9815 2933 9846 2958 9831 2946 9798
TIME...MOT...LOC 2339Z 220DEG 30KT 2950 9816 

$$

Tran

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:56 PM CDT, 3 hours earlier.

Area forecast discussion, Apr 30, 2:56 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
256 PM CDT Wed Apr 30 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Level 2 of 5 risk for severe thunderstorms this afternoon and
evening generally along and north of a Burnet to Pflugerville to
Lexington line. There is a level 1 of 5 risk for severe
thunderstorms along and north of a Fredericksburg to San Marcos to
Hallettsville line. Will need to monitor the I-35 corridor farther
south near San Antonio.

- Level 1 to 2 of 5 risk for isolated severe storms Thursday over
most of South Central Texas

Surface observations show warm temperatures (lower to mid 80s) and
humid (dewpoints in the mid 60s to lower 70s) conditions in place
across most of south central Texas. The exception is across portions
of the Rio Grande plains and southern Edwards Plateau where warm
temperatures are in place (upper 80s to upper 90s), but low-level
moisture is lower (dewpoints in the lower 40s to mid 50s) behind the
dryline.

Area radar data shows isolated to scattered showers are developing
generally along and east of the I-35 corridor. With additional
heating, we should see a gradual increase in coverage of convection,
mainly east of the dryline. Hi-res models are generally not in very
good agreement, but given convective trends and the stronger forcing
for ascent, rain chances will be highest along the I-35 corridor
from Austin northward. The latest severe weather outlook from SPC
places a level 2 of 5 risk for severe thunderstorms generally along
and north of a Burnet to Pflugerville to Lexington line. We will also
need to monitor for some locally heavy rainfall across Burnet,
Williamson and Lee counties as some models show multiple rounds of
storms moving over the mentioned counties. Will also monitor to see
of the heavy rain potential drops a little farther to the south over
Travis county. Over portions of the Hill Country, I-35 corridor and
coastal plains, a level 1 of 5 risk is in place along and north of a
Fredericksburg to San Marcos to Hallettsville line.

While hail and high winds are the main severe weather concerns,
there is a low chance for tornadoes for areas under the level 1 to 2
out of 5 risk for severe weather. The threat for tornadoes increase
farther north into central and north Texas. A few of the hi-res
models develop some stronger convection a little farther south near
San Antonio. We will need to monitor this area as well with noted
instability axis per recent SPC mesoanalysis. With the loss of
daytime heating, convection chances will begin to decrease, but will
keep a mention of storms after Midnight for areas east of I-35/north
of I-10.

On Thursday, the current SPC outlook places almost all of south
central Texas under a risk for severe storms, with the higher risk
over the Hill Country and along and north of I-35. Similar to today,
the models are not in very good agreement. Suspect the focus during
the afternoon could shift into portions of the Rio Grande plains,
where models show a fairly strong shortwave trough moving in during
peak heating. Temperatures will remain above normal through the
short term portion of the forecast.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Locally heavy rainfall and isolated severe storms are expected
Friday afternoon through Friday night

- Slightly cooler this weekend with low to medium chances of rain
and storms

- Another storm system brings additional rain and storm chances for
the middle of next week

Friday morning into early Friday afternoon is expected to start off
rather quiet and mostly rain free with temperatures on the way into
the mid to upper 80s and low to mid 90s. The rain and thunderstorm
chances ramp up through the afternoon and to peak Friday evening as
clusters and/or a complex of thunderstorms develops in advance of or
along a front that will be dropping southward. There will be enough
supportive instability and deep layer shear to allow for some strong
to severe storms with this activity. The primary severe threats are
large hail and damaging winds. The thunderstorms will become quite
prolific rainfall producers as well with rainfall rates that could
exceed 2 to 3 inches per hour at times over isolated locations.
Despite the ongoing drought conditions across the region, these
rates could be enough to result in isolated to scattered instances
of flooding over the region. WPC highlights a level 2 of 4 risk for
excessive rainfall across majority of the region while a level 1 of
4 risk remains over the southeastern counties of our region. The
activity should gradually wane into early Saturday in the post-
frontal north-northeasterly flow.

The front continues to slide southward into the CRP/BRO CWA region
for majority of this upcoming weekend. This will keep our region in
a slightly cooler post-frontal airmass under mainly an east-
northeasterly flow. Isentropic lift within this flow and lingering
moisture, will keep showers and occasional thunder in the forecast
through the weekend and into Monday. Afternoon highs are to range
from the mid to upper 70s into the low to mid 80s. Overnight low
temperatures will dip into the mid to upper 50s across the Hill
Country to the low to mid 60s elsewhere.

A southeasterly low-level flow will return and increase into and
through Monday afternoon/evening, bringing the return of a warm and
humid airmass to the region through midweek. Additionally, the next
upper level storm system will setup across the Four Corners. This
upper low will enhance rain and thunderstorm chances for the region
through the middle of next week. Instability builds daily through
this stretch and with it being the peak of spring storm season,
storms may be strong to severe at times.

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Wed Apr 30 2025

Some light showers are beginning to develop along the I-35 corridor.
Coverage over the next couple of hours should remain low and for now
we will not mention in the forecast with only brief, light rain
anticipated. We will continue to mention PROB30 groups for TSRA at
the I-35 sites for late this afternoon/early evening as chances
appear a little better for increased coverage of TSRA. Low clouds
return by late evening to the I-35 sites, but will keep conditions
VFR out west at DRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  69  87 /  50  20  20  70
Austin Bergstrom Intl Airport  69  91  67  88 /  50  20  20  70
New Braunfels Muni Airport     70  92  68  89 /  50  20  20  50
Burnet Muni Airport            67  91  66  85 /  30  20  20  80
Del Rio Intl Airport           66  98  70  92 /   0  20  40  30
Georgetown Muni Airport        67  91  67  86 /  50  20  20  80
Hondo Muni Airport             67  94  66  89 /  10  30  30  50
San Marcos Muni Airport        69  91  68  88 /  50  20  20  60
La Grange - Fayette Regional   71  90  70  87 /  40  20  20  60
San Antonio Intl Airport       70  91  69  88 /  40  20  20  50
Stinson Muni Airport           71  93  70  90 /  40  20  20  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...Brady
Aviation...Platt

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:07 PM CDTSevere Thunderstorm WarningEWXAtascosa53 min
Apr 30, 5:29 PM CDTSevere Thunderstorm WarningEWXBurnet31 min
Apr 30, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes, Wilson68 min
Apr 30, 6:31 PM CDTSpecial Weather StatementEWXBurnet44 min
Apr 30, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes, Wilson41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.